MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G44154
Medical Device Problem Codes Stretched (1601); Unraveled Material (1664); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/25/2021
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, during an aortogram via contralateral access, performed prior to placement of a stent within the superficial femoral artery, a flexor ansel guiding sheath stretched and unraveled at the tip upon removal of the device.The dilator was not reinserted prior to removal of the sheath.The patient was transferred to a hospital for surgical removal of the device.The patient was reportedly doing well the following morning.Upon return and initial evaluation of the device, the hub was also noted to be separated.
 
Additional Manufacturer Narrative
Occupation: lab manager.Device evaluated by mfg - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
Additional information was received 10feb2022.A 6 french short sheath was used to obtain access in the left groin and was then exchanged, over another manufacturer's wire, for the complaint device.The patient had a history of multiple angiograms in the past, and advancement of the sheath was reportedly difficult due to scarring and a large amount of fat in the groin area.The sheath did cross over to the right common iliac artery; however, when the dilator was removed, the hub of the sheath separated.Manual pressure was held, and a standard j-wire wire was inserted into the shaft of the sheath to remove and replace the sheath.While pulling the sheath out, it unraveled and separated, leaving coils hanging from the access site.Manual pressure was held by the surgical tech and vascular surgery was consulted.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Additional information: b5, d10- concomitant products: kcfw-6.0-18/38-45-rb-anlo-hc lot14076238, boston scientific amplatz super stiff 0.035 x 180 lot24202673, angiodynamics soft vu racket 5f 65cm ref (b)(4).Summary of event: as reported, during an aortogram via contralateral access, performed prior to placement of a stent within the superficial femoral artery, a flexor ansel guiding sheath stretched and unraveled at the tip upon removal of the device.A 6 french short sheath was used to obtain access in the left groin and was then exchanged, over another manufacturer's wire, for the complaint device.The patient had a history of multiple angiograms in the past, and advancement of the sheath was reportedly difficult due to scarring and a large amount of fat in the groin area.The sheath did cross over to the right common iliac artery; however, when the dilator was removed, the hub of the sheath separated.Manual pressure was held, and a standard j-wire was inserted into the shaft of the sheath to remove and replace the sheath.While pulling the sheath out, it unraveled and separated, leaving coils hanging from the access site.Manual pressure was held by the surgical tech and vascular surgery was consulted.The patient was transferred to a hospital for surgical removal of the device.The patient was reportedly doing well the following morning.Investigation evaluation: a review of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control procedures was conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The hub was separated from the sheath, and the distal tip of the sheath was elongated and uncoiled, with metal wire exposed.A document-based investigation evaluation was performed.One relevant non-conformance was noted; however, the product was scrapped.There are 100% inspections in place to capture the failure mode.There have been no other reported complaints for this lot number.The product ifu states that if resistance is encountered during sheath advancement, ¿assess cause of resistance and consider dilation of any restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal¿.The ifu also states that reinsertion of the dilator prior to removal of the sheath ¿increases the strength of the sheath and lessens the risk of device separation¿ and suggests insertion of the dilator prior to removal if resistance is encountered or anticipated during withdrawal of the device.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that the patient¿s anatomy could have contributed to this failure mode, as it was stated the groin was scarred from multiple previous procedures and resistance was reported upon advancement.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12788634
Report Number1820334-2021-02475
Device Sequence Number4840303
Product Code DYB
UDI-Device Identifier00827002441545
UDI-Public(01)00827002441545(17)240616(10)14029129
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/16/2024
Device Model NumberG44154
Device Catalogue NumberKCFW-6.0-18/38-45-RB-ANL0-HC
Device Lot Number14029129
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/26/2021
Supplement Date Received by Manufacturer02/10/2022
Initial Report FDA Received Date11/10/2021
Supplement Report FDA Received Date03/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown